Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 60, NWS Lake Charles, LA

June 3, 2007Beauregard Parish, Calcasieu Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 3, 2007, 2:08 PM CDT for Beauregard Parish, Calcasieu Parish, Louisiana. It was in force for 67 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2007, 2:08 PM CDT (19:08 UTC)
Expired
Jun 3, 2007, 3:15 PM CDT
In force
67 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

Counties Beauregard Parish, LA, Calcasieu Parish, LA

The radar

The Lake Charles radar (KLCH), 19 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 2:19 PM CDTTSTM WND DMGDequincy, LAPOWER LINES DOWN.
Jun 3, 2:30 PM CDTTSTM WND DMGRagley, LASEVERAL TREES BLOWN DOWN
Jun 3, 3:04 PM CDTTSTM WND GST 416 S Lake Charles, LAMEASURED AT LAKE CHARLES REGIONAL AIRPORT
Jun 3, 3:10 PM CDTTSTM WND DMGMoss Bluff, LAROOF DAMAGE AT CVS DRUG STORE ON SAM HOUSTON JONES PARKWAY IN MOSS BLUFF.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 12:22 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.1 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2007-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1497 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2007-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1497 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
623 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 031910
SVRLCH
LAC011-019-032015-
/O.NEW.KLCH.SV.W.0060.070603T1908Z-070603T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
208 PM CDT SUN JUN 3 2007

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BEAUREGARD PARISH IN SOUTHWEST LOUISIANA...
   THIS INCLUDES THE CITIES OF...RAGLEY...FIELDS...
  CALCASIEU PARISH IN SOUTHWEST LOUISIANA...
   THIS INCLUDES THE CITIES OF...STARKS...DE QUINCY...LAKE CHARLES...

* UNTIL 315 PM CDT

* AT 206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 22 MILES NORTH OF RAGLEY TO 6
  MILES EAST OF FIELDS TO 20 MILES WEST OF STARKS...OR ALONG A LINE
  EXTENDING FROM JUST EAST OF DE RIDDER TO FIELDS TO BUNA...AND
  MOVING SOUTHEAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  DE QUINCY BY 220 PM CDT...
  RAGLEY BY 225 PM CDT...
  STARKS BY 230 PM CDT...
  GILLIS BY 240 PM CDT...
  VINTON BY 245 PM CDT...
  MOSS BLUFF BY 250 PM CDT...
  LAKE CHARLES BY 255 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
JASPER AND NEWTON COUNTIES..AND VERNON AND BEAUREGARD PARISHES. THIS
IS AN EXTREMELY DANGEROUS SITUATION.  SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT SUNDAY
EVENING FOR SOUTHWESTERN LOUISIANA.

LAT...LON 3060 9313 3058 9370 3041 9371 3035 9375
      3031 9370 3008 9370 3006 9299 3009 9299
      3010 9289 3015 9290 3015 9300 3025 9300
      3026 9303 3037 9303 3037 9313

$$

SHAMBURGER
1 follow-up statement
000 
WWUS54 KLCH 031948
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
246 PM CDT SUN JUN 3 2007

LAC011-019-032015-
/O.CON.KLCH.SV.W.0060.000000T0000Z-070603T2015Z/
BEAUREGARD LA-CALCASIEU LA-
246 PM CDT SUN JUN 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR CALCASIEU AND SOUTHERN BEAUREGARD PARISHES...

AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM VINTON TO WESTLAKE TO 8 
MILES NORTHEAST OF LEBLEU SETTLEMENT......MOVING SOUTHEAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  LAKE CHARLES AND CARLYSS BY 255 PM CDT...
  IOWA BY 300 PM CDT...
  BELL CITY BY 310 PM CDT...
  HAYES BY 315 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IF ON OR NEAR THE CALCASIEU RIVER...GET OUT OF THE WATER AND MOVE 
INDOORS OR INSIDE A VEHICLE. STRONG WINDS CAN CAPSIZE BOATS.  AND 
REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT 
THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON 
THE WATER IN A THUNDERSTORM

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
BEAUREGARD PARISH. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT SUNDAY
EVENING FOR SOUTHWESTERN LOUISIANA.

LAT...LON 3060 9313 3040 9373 3035 9375 3031 9370
      3008 9370 3006 9299 3009 9299 3010 9289
      3015 9290 3015 9300 3025 9300 3026 9303
      3037 9303 3037 9313

$$

SHAMBURGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 12:29 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jun 3, 12:29 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1229 PM CDT SUN JUN 3 2007

.UPDATE...
HAVE UPDATED ZONES FOR MCS MOVING INTO SE TX AND FOR SVR TSTM
WATCH UNTIL 6 PM.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  73  87  71  88 /  40  40  10  20
KBPT  74  87  71  88 /  20  40  10  20
KAEX  72  89  71  89 /  20  40  10  20
KLFT  71  87  71  89 /  40  40  10  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...SEVERE THUNDERSTORM WATCH UNTIL 6 PM SUNDAY FOR THE FOLLOWING
     ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
     CALCASIEU...CAMERON...EVANGELINE...IBERIA...JEFFERSON
     DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST.
     LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...AND
     VERNON.

TX...SEVERE THUNDERSTORM WATCH UNTIL 6 PM SUNDAY FOR THE FOLLOWING
     ZONES: HARDIN...JASPER...NEWTON...ORANGE...AND TYLER.

GM...NONE.
&&

K. KUYPER
Hazardous weather outlook, Jun 3, 5:31 AM CDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
531 AM CDT SUN JUN 3 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-041045-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
531 AM CDT SUN JUN 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR THUNDERSTORMS BRIEFLY REACHING SEVERE LEVELS
THIS AFTERNOON FOR THE INTERIOR OF SOUTHEAST TEXAS AND WESTERN
PORTIONS OF CENTRAL LOUISIANA. THIS IS DUE TO INCREASING MOISTURE
AND INSTABILITY AHEAD OF UPPER LEVEL DISTURBANCES IN A NORTHWESTERLY
FLOW.

THERE WILL BE A POSSIBLITY THAT SOME STORMS COULD CONTAIN
LARGE HAIL. THERE IS ALSO AN OUTSIDE CHANCE FOR LOCALLY HEAVY
RAINFALL AND STRONG DOWNBURST WINDS OVER THE LAKES AREA OF
SOUTHEAST TEXAS AND JUST ACROSS THE SABINE RIVER INTO CENTRAL
LOUISIANA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

BEYOND TUESDAY...RAIN CHANCES DIMINISH AND TEMPERATURES SHOULD
INCREASE TO ABOVE SEASONAL NORMS AS RIDGING BUILDS IN.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SPOTTERS IS NOT ANTICIPATED.

JS

In the hours before

Local storm report, Jun 3, 12:14 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1214 PM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     WATER SPOUT      17 SSE CAMERON          29.57N 93.19W
06/03/2007                   GMZ452             LA   PUBLIC

            2 WATERSPOUTS OBSERVED AT SAME TIME FROM OIL RIG IN WEST
            CAMERON BLOCK 101

&&

SHAMBURGER
Local storm report, Jun 3, 12:16 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1216 PM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     WATER SPOUT      14 SE CAMERON           29.65N 93.13W
06/03/2007                   GMZ452             LA   PUBLIC

            3 WATERSPOUTS OBSERVED AT SAME TIME FROM OIL RIG IN WEST
            CAMERON BLOCK 65.

&&

SHAMBURGER
Local storm report, Jun 3, 12:17 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1217 PM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     WATER SPOUT      14 SE CAMERON           29.65N 93.13W
06/03/2007                   GMZ452             LA   PUBLIC

            3 WATERSPOUTS OBSERVED AT SAME TIME FROM OIL RIG IN WEST
            CAMERON BLOCK 65.

0915 AM     WATER SPOUT      16 SE CAMERON           29.63N 93.11W
06/03/2007                   GMZ452             LA   PUBLIC

            5 WATERSPOUTS OCCURRING AT ONE TIME WERE REPORTED 3 TO 4
            MILES APART BETWEEN WEST CAMERON BLOCKS 66 AND 71 AND
            MOVING SOUTH. REPORT RECEIVED AT 940 AM CDT.

1000 AM     WATER SPOUT      19 SW CAMERON           29.60N 93.52W
06/03/2007                   GMZ450             LA   PUBLIC

            WATERSPOUT OBSERVED FOR 15 TO 20 MINUTES FROM OIL RIG IN
            WEST CAMERON BLOCK 112.

1000 AM     WATER SPOUT      17 SSE CAMERON          29.57N 93.19W
06/03/2007                   GMZ452             LA   PUBLIC

            2 WATERSPOUTS OBSERVED AT SAME TIME FROM OIL RIG IN WEST
            CAMERON BLOCK 101

&&

SHAMBURGER
Local storm report, Jun 3, 1:31 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
131 PM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0111 PM     TSTM WND DMG     1 S WOODVILLE           30.76N 94.42W
06/03/2007                   TYLER              TX   LAW ENFORCEMENT

            POWER LINES DOWNED BY A TREE.

&&

BARRY
Local storm report, Jun 3, 1:41 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
141 PM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     TSTM WND DMG     BURKEVILLE              31.00N 93.67W
06/03/2007                   NEWTON             TX   LAW ENFORCEMENT

            POWER LINES DOWNED.

&&

BARRY
Local storm report, Jun 3, 2:05 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
205 PM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1259 PM     TSTM WND DMG     9 NW JASPER             31.01N 94.10W
06/03/2007                   JASPER             TX   LAW ENFORCEMENT

            2 TREES DOWNED IN VICINITY OF HWY 255.

&&

BARRY

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 9:50 AM CDTSpecial Marine WarningLCH55 min
Jun 3, 10:45 AM CDTMarine Weather StatementLCH75 min
Jun 3, 1:26 PM CDTSevere Thunderstorm WarningLCHBeauregard, Vernon64 min
Jun 3, 2:15 PM CDTSevere Thunderstorm WarningLCHRapides45 min
Jun 3, 2:22 PM CDTSevere Thunderstorm WarningLCHAllen, Jefferson Davis53 min
Jun 3, 2:55 PM CDTSevere Thunderstorm WarningLCHEvangeline, Rapides65 min
Jun 3, 3:12 PM CDTSevere Thunderstorm WarningLCHCalcasieu, Cameron, Jefferson Davis63 min
Jun 3, 3:19 PM CDTSevere Thunderstorm WarningLCHAcadia, Avoyelles, Saint Landry56 min
Jun 3, 3:48 PM CDTSevere Thunderstorm WarningLCHLafayette, Saint Martin, Vermilion57 min
Jun 3, 4:13 PM CDTSevere Thunderstorm WarningLCHIberia62 min
Jun 3, 4:54 PM CDTSevere Thunderstorm WarningLCHSaint Martin, St. Mary52 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.